MAUDE Adverse Event Report: GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM

GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Model Number SONATA2-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Sepsis (2067); Bacteremia (4846)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated on (b)(6) 2024 for four symptomatic intramural, transmural and submucous fibroids ranging in size from 2-5 cm.Of note, the patient received prophylactic metronidazole.The case was uncomplicated.(b)(6) 2024: the patient developed f&c but then defervesced.(b)(6) 2024: recurrent fevers at home.(b)(6) 2024: patient called to report temp of 104º f and had obvious rigors, and was sent to the ew for evaluation.Upon arrival, was noted to be obtunded, as well as agitated and required restraints.Tox screen negative, acetaminophen levels not at toxic levels.Pancultured.Started on broad spectrum parenteral abx and admitted.Developed hypotension requiring pressors and was admitted to the icu.Imaging, including abdominopelvic ct and an hct, all negative.Some lfts slightly elevated.By the late afternoon, the patient was markedly better, no longer agitated or obtunded, and conversing freely.Very importantly, there was no signs/symptoms of endometritis or other pelvic infection.(-) cv19; (-) influenza bc + for staphylococcus lugdunensis and coagulase (-) streptococcus pseudoporcinus, both of which are skin flora.9/11: patient is doing much better and remains in the icu only because of a lack of floor beds.C+s are still pending for the two pathogens.The patient by definition had bacteremia from two unusual skin pathogens, and a diagnosis of sepsis is suggested by the need for pressor support due to hypotension, a clouded sensorium and some slightly elevated lfts, all consistent with multiorgan dysfunction as required for the diagnosis.However, this is not related to tfa as there was no evidence of a pelvic source of infection, the patient received prophylaxis for pelvic coverage (in this case, flagyl®) and the two pathogens are unusual and could be skin flora that could have been introduced during venipuncture.Staphylococcus lugdunensis is usually found among the skin flora.Streptococcus pseudoporcinus is found in the female genital tract but infection is exceedingly rare (only four cases noted in a 2020 paper by khan and colleagues and none of those involved the genital tract but two of the four involved skin cellulitis).
 
Additional Manufacturer Narrative
There was no report of device malfunction during the procedure and the system functioned as expected.Submission of this report is associated with the recent acquisition of gynesonics by hologic, inc.During the integration into hologic's adverse event reporting system and procedures, a review of historical adverse events was performed.As a result, this event was identified as being reportable on (b)(6), 2025 and is being reported retroactively out of an abundance of caution.

Brand Name
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM
Common Device Name
ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way
#250
redwood city CA 94063
Manufacturer Contact
timothy rossi
200 cardinal way
#250
redwood, CA 94063
6502416115
MDR Report Key22964004
Report Number3005875675-2025-00055
Device Sequence Number9257707
Product Code KNF
UDI-Device Identifier10817929020326
UDI-Public(01)10817929020326(11)210809
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K240503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONATA2-110
Device Catalogue NumberSONATA2-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale